Florida, 2003Damaging Wind in Florida, June 9, 2003
June 9, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 9, 7:25 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 9, 7:25 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT MON JUN 9 2003
EAST COAST SEABREEZE FRONT AND WEAKENING COLD FRONT NEAR FL/GA
BORDER WERE THE TRIGGERS FOR THUNDERSTORMS THIS EVENING. ISOLATED
EVENING CONVECTION NOW WEAKENING. A COUPLE OF SEVERE STORMS EARLIER
OVER SUWANNEE AND ALACHUA COUNTIES PRODUCED LARGE HAIL AND DAMAGING
WINDS....SEE LSRJAX. STILL A CHANCE FOR ACTIVITY IN PUTNAM AND
MARION COUNTIES AS OUTFLOW BOUDARIES SINK SOUTH. WILL WAIT TO
UPDATE AND THEN DELETE POPS FOR TONIGHT. FYI...KJAX 88D RADAR
CURRENTLY SHOWING ALOT OF ANOMALOUS PROPAGATION ECHOES OVER SE GA
EVEN WITH HIGH CLUTTER SUPPRESSION IN EFFECT.
MARINE...NO CHANGES EXPECTED.
.JAX...
FL...NONE.
GA...NONE.
MZ/SC
Hazardous weather outlook, Jun 9, 11:00 AM EST, 8 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON JUN 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY OVER NORTHEAST FLORIDA...AND CONTINUE INTO THE EVENING HOURS.
WHILE NO SEVERE STORMS ARE EXPECTED...A FEW STRONG STORMS MAY
PRODUCE WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
CAMP
In the hours before
Special weather statement, Jun 9, 3:03 PM EST, 4 hours 52 minutes before
FLZ024-092100-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT MON JUN 9 2003
A STRONG THUNDERSTORM WILL AFFECT THE YULEE AREA THROUGH 5 PM.
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL
OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH. TAKE SHELTER IF YOU
HEAR THUNDER.
MZ
Special weather statement, Jun 9, 3:10 PM EST, 4 hours 45 minutes before
GAZ166-092115-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT MON JUN 9 2003
A STRONG THUNDERSTORM WILL AFFECT THE ST. MARYS AREA THROUGH 5 PM.
GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN WILL
OCCUR. MOVEMENT IS TO THE SOUTHEAST AT 15 MPH...TOWARDS THE
SOUTHERN TIP OF CUMBERLAND ISLAND. TAKE SHELTER IF YOU HEAR
THUNDER.
MZ
Special weather statement, Jun 9, 5:50 PM EST, 2 hours 5 minutes before
FLZ021-092330-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT MON JUN 9 2003
A STRONG THUNDERSTORM NORTHWEST OF LIVE OAK NEAR FALMOUTH WILL PRODUCE
GUSTY WINDS UP TO 50 MPH...HEAVY RAIN...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL. MOVEMENT IS TO THE SOUTHEAST AT 20 MPH. IF
YOU ARE OUTDOORS NEAR THIS STORM TAKE COVER.
MZ
Special weather statement, Jun 9, 6:08 PM EST, 1 hour 47 minutes before
FLZ031-032-092345-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT MON JUN 9 2003
...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND SOUTHWESTERN CLAY
COUNTIES THROUGH 745 PM...
AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF STARKE...OR ABOUT 8
MILES SOUTHEAST OF RAIFORD...MOVING SOUTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STARKE...LAWTEY AND
KINGSLEY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
CARROLL
Local storm report, Jun 9, 7:13 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
813 PM EDT MON JUN 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM DOWLING PARK FL .75 INCH HAIL
06/09/03 SUWANNEE REPORTED BY EMERGENCY
MANAGEMENT.
0717 PM FALMOUTH FL WIND DAMAGE
06/09/03 SUWANNEE TREES DOWN AND FUNNEL
CLOUD. REPORTED BY
EMERGENCY MANAGEMENT.
0755 PM GAINESVILLE FL WIND DAMAGE
06/09/03 ALACHUA POWER LINES DOWN AND
FUNNEL CLOUD ALONG NW 83RD
STREET NEAR GAINESVILLE
COMMUNITY COLLEGE. REPORTED
BY LAW ENFORCEMENT.
CARROLLThunderstorm Wind, Alachua
- When
- June 9, 7:55 PM EST
- Where
- Alachua County, Gainesville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.650, -82.317
Power Lines down on NW 83rd Street. Roof removed from back porch on 1000 block of NE 21st street. Second report from Gainesville Sun 6/10/03.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 9, 2003$7.1 million · F3 · 16 events
- Tornadoes and Hail in Nebraska, June 9, 20031 injured · $5.1 million · F1 · 21 events
- Rip Current in Florida, June 9, 20031 death · 1 event
- Hail and Damaging Winds in Texas, June 9, 2003$955,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 2003$137,000 · 1.25 in hail · 23 events
- Tornado and Hail in South Dakota, June 9, 2003$55,000 · F1 · 9 events
- Damaging Winds in South Dakota, June 9, 20032 injured · $100,000 · 69 kt wind · 2 events
- Hail and Damaging Wind in Kansas, June 9, 2003$125,000 · 56 kt wind · 3 events
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 2003$100,000 · 55 kt wind · 4 events
- Tornado and Damaging Wind in Iowa, June 9, 2003$100,000 · F0 · 2 events
- Damaging Winds in Nebraska, June 9, 2003$100,000 · 61 kt wind · 2 events
- Flash Flood in Iowa, June 9, 2003$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359508.